Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 20, 2016, 12:50 PM EDT for Bedford County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 12:50 PM EDT (16:50 UTC)
- Expired
- Aug 20, 2016, 1:30 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
County Bedford County, PA
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 4.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WWUS81 KCTP 201650
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1250 PM EDT SAT AUG 20 2016
PAZ033-034-201730-
BEDFORD PA-SOMERSET PA-
1250 PM EDT SAT AUG 20 2016
...SPECIAL WEATHER STATEMENT...
AT 1248 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CENTRAL CITY...MOVING SLOWLY NORTHEAST AT 5 MPH.
A BRIEF 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN IS EXPECTED.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. CLAIRSVILLE...OSTERBURG...OGLETOWN...PLEASANTVILLE...
SCHELLSBURG...NEW PARIS AND CENTRAL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN STATE COLLEGE PA.
&&
LAT...LON 4008 7882 4024 7873 4024 7866 4026 7864
4020 7845 4002 7868
TIME...MOT...LOC 1648Z 209DEG 5KT 4012 7871
$$
LAMBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 11:33 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 20, 11:33 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service State College PA 1133 AM EDT SAT AUG 20 2016 .SYNOPSIS... Warm and humid weather will continue today with mainly isolated mid to late afternoon thunderstorms across the northern and western mountains of the state. A cold front will push through the region on Sunday, followed by a cooler airmass with much lower humidity. The drier and cooler air will make it very comfortable for much of the upcoming week. The next significant chance for rain won't arrive late Thursday or Friday. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Spotty mid morning showers/TSRA across the northern and western mtns of the state dissipated a few hours after sunrise as vertical mixing dampened the enhanced southerly llvl jet. For the remainder of the day...low-mid lvl instability/cape will ramp up...but relatively warm air aloft and anticyclonic flow without a well-defined trigger for focused mesoscale lift will an environment for isolated to scattered terrain driven mid to late afternoon tsra. Cu field is blossoming across the northern and western mtns attm...but the clouds are not deep enough to support any rain thus far. 14Z HRRR shows some isolated to widely scattered pulse type showers/tsra to the NW of an I-99 Rt 220 corridor between 17-21Z...followed by a partly cloudy/muggy and rain-free evening. Hourly and max temps for the rest of today were just slightly modified...and will range from the l-m 80s across the mtns...to the upper 80s throughout the Susquehanna Valley. && .SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/... Long wave upper trough is now forecast to be a little stronger/deeper and height falls should a bit more than prev forecasts had indicated. This will add a bit of excitement to the forecast for Sunday - as SPC has bumped the eastern half of the CWA into a MRGL risk for svr wx. This seems well-placed as showers and clouds will likely arrive late tonight in the west - when severe convection is contra-indicated because the area will be more stable in the morning without solar help. Previous shifts picked up on the threat for severe on Sunday and I have mentioned tstms with gusty winds for the afternoon in the east. Morning clouds could extend farther to the east and reduce the svr threat. PWATs will still top out near 2.2 inches in a narrow swath along the front, but will be a broad 1.5 inches late tonight and Sunday morning. This could allow for some heavy rain, but the progressive trough and expected storm motion ~30kts will keep the threat of flooding very low. A gully may get washed, but nothing more than nuisance stuff. Timing of the exit of the storms seems to be pretty solid at before noon in the NW and ~sunset in the far eastern zones. Therefore, it may get pretty nice and only a little breezy in the afternoon in the western part of the area. The cool air and cyclonic flow in the wake of the front may generate some showers off the lakes later in the afternoon and Sun night. Temps get pretty cool Sun night with lots of 50s and l60s. This will make the requisite valley fog - but the drying before sunset will keep the fog from being too widespread and keep it mainly in the valleys and in the east where they probably won't have a chance to dry out before it clears and cools in the evening. && .LONG TERM /MONDAY THROUGH FRIDAY/... Upper ridging and a large area of sfc high pressure (1024-1028 mb) will build east into the state for much of next week bringing a refreshing change to below normal temps and PWATs for Monday and Tuesday. Then a gradual rebound occurs toward normal temps and humidity for the second half of the week as the center of the sfc high drifts off the Mid Atlantic coast. The next chance of showers will accompany a weakening/shearing cfront on Friday. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... 15Z TAFS to reflect just some minor changes to wind speed and direction. Expect a sct MVFR cu deck to grow vertically and become bkn at times for several hours during the mid to late afternoon hours...with isolated to scattered across the mtns of northern and western PA. Elsewhere...look for dry/VFR conditions with scattered cu based between 3.5 and 4.5 kft agl. Layered clouds and the chance for showers and embedded low-topped tsra will increase/advance east across the region late tonight through the mid morning hours Sunday. A strong cold front will push through the west early Sunday afternoon...reaching the Susq Valley between 19-21Z. Moderately strong southerly llvl wind field...combined with abundant moisture and pockets of robust instability ahead of a strong cold front will bring frequent showers and scattered strong TSRA with brief periods of very heavy rain...frequent lightning and perhaps some highly localized 40-50kt wind gusts. A return to dry weather and VFR conditions Sunday evening/Monday that will continue right into Thursday. Outlook... Sun...Restrictions likely with sct-nmrs Tstms/cold fropa. Mon...No sig wx expected. Tue-Wed...Patchy AM fog possible. && .EQUIPMENT... The KCCX radar remains down for preventative maintenance, panel replacement and radome painting. The radar is expected to be running on Sunday, but may need to be taken off line again Monday to finish the work. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Dangelo LONG TERM...Dangelo/Lambert AVIATION...Lambert/Martin EQUIPMENT...Lambert
Hazardous weather outlook, Aug 20, 3:09 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 AM EDT SAT AUG 20 2016 PAZ004>006-010>012-017-018-024-025-033-034-210715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 309 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-026>028-035>037-041-042-045-046-049>053-056>059-063>066- 210715- SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 309 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 20, 12:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1250 PM EDT SAT AUG 20 2016
PAZ033-034-201730-
BEDFORD PA-SOMERSET PA-
1250 PM EDT SAT AUG 20 2016
...SPECIAL WEATHER STATEMENT...
AT 1248 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CENTRAL CITY...MOVING SLOWLY NORTHEAST AT 5 MPH.
A BRIEF 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN IS EXPECTED.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. CLAIRSVILLE...OSTERBURG...OGLETOWN...PLEASANTVILLE...
SCHELLSBURG...NEW PARIS AND CENTRAL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN STATE COLLEGE PA.
&&
LAT...LON 4008 7882 4024 7873 4024 7866 4026 7864
4020 7845 4002 7868
TIME...MOT...LOC 1648Z 209DEG 5KT 4012 7871
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:57 PM EDT | Special Weather Statement | CTP | Cameron | 33 min |
| Aug 20, 5:29 PM EDT | Special Weather Statement | CTP | Potter | 31 min |
| Aug 20, 5:59 PM EDT | Special Weather Statement | CTP | Potter | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.